surinenglish

Latest autopsy report on the Marbella teacher's death points to the Covid vaccine as a possible cause

Staff of the school during the minute of silence in memory of Pilar González.
Staff of the school during the minute of silence in memory of Pilar González. / JOSELE
  • Pilar González died on 16 March from a massive haemorrhage two weeks after she was administered the first dose of the AstraZeneca vaccine

A full analysis of samples and a scrutiny of Pilar González’s medical history have ruled out the presence of any illness or disease that could have contributed to the massive haemorrhage she suffered two weeks after she had her first dose of the AstraZeneca vaccine.

A clinical autopsy was carried out on 18 March, two days after the death, at the Costa del Sol Hospital in Marbella. A group of specialists in pathological anatomy examined the body of the teacher and, after collecting different samples, issued a preliminary report which indicated that no links had been found between the death and the administration of the AstraZeneca vaccine.

The provisional result reflected in this preliminary report was based on the fact that no evidence of thrombus was detected in the body of the victim. Medical experts therefore opted for the hypothesis that she had suffered an aneurysm, the rupture of a blood vessel in the brain, which would have triggered the massive haemorrhage that caused her death.

However, in recent days, pathologists have received the results of all the complementary tests to the autopsy. The teacher's medical history, the study of samples under the microscope and analysis carried out rule out the presence of previous conditions that predisposed Pilar González to suffer a thrombus.

Consequently, the specialists in charge of the autopsy suggest in their new report that the teacher’s death may be related to the AstraZeneca vaccine.

Very rare advserse reaction

Experts say that the teacher could have suffered an episode of what is known as VIPIT, a term recently coined by a group of German haematologists to define a “vaccine-induced prothrombotic immune thrombocytopenia” which is a very rare adverse reaction - with one case in a million people.

Experts from the University of Greifswald say there is an unusual combination of symptoms - generalised blood clots and a low platelet count, sometimes with bleeding - that is very similar to a rare side effect of the anticoagulant heparin.

After announcing the results of their study, German haematologists published articles in several prestigious scientific journals. The director of the investigation and specialist in coagulation, Andrea Greinacher, also assured that they have found both the cause and the way to treat it.

"When recognised early, it can be treated with immunoglobulins (nonspecific antibodies from blood donors) that help slow platelet activation. Heparin-free anticoagulants can help dissolve clots, therefore VIPIT should be treated in a similar way," explained the scientist.

Three hospital visits

Pilar González had visited the Quirón Hospital in Marbella on three occasions after she was administered the AstraZeneca vaccine - the first time was on 4 March with a severe headache. She was discharged but continued having headaches and fever.

She went again on the 13 March and underwent a CT scan although nothing significant was found and she was discharged. She continued feeling unwell and returned the following day and when another CT scan was performed it revealed she was suffering from a brain haemorrhage. She died shortly afterwards.